Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 137, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 17, 2004, 2:59 PM EDT for Roane County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 17, 2004, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 171859 SVRMRX TNC145-171945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANE COUNTY IN EAST TENNESSEE * UNTIL 345 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FAIRVIEW...OR 9 MILES SOUTHEAST OF ROCKWOOD...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAINT ROCK AROUND 310 PM EDT 7 MILES SOUTH OF KINGSTON AROUND 320 PM EDT BRADBURY AROUND 340 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3583 8472 3568 8462 3577 8437 3594 8437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:20 AM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 17, 9:20 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 920 AM EDT THU JUN 17 2004 .DISCUSSION...AN UPPER RIDGE REMAINS IN PLACE OVER THE SOUTHEASTERN U.S. AS A WEAK WAVE RIDES ALONG AN OLD BOUNDARY LAYING TO OUR NORTH AND WEST. LOW LEVELS REMAIN MOIST AND WITH DAYTIME HEATING...OUR AIR MASS WILL DESTABILIZE. SCATTERED THUNDERSTORMS HAVE FORMED OVER CENTRAL TENNESSEE THIS MORNING WITH THE BOUNDARY ACTING AS THE MAIN FOCUS. WITH THE CONVECTION ALREADY DEVELOPED AND WITH THE ATMOSPHERE BECOMING MODERATELY UNSTABLE...EXPECT SCATTERED THUNDERSTORMS OVER THE MRX AREA THIS AFTERNOON. ALL LOOKS GOOD IN CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING FOG WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 73 89 73 / 20 20 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 72 88 71 / 30 30 30 30 OAK RIDGE, TN 87 71 87 70 / 30 30 30 30 TRI CITIES AIRPORT, TN 85 68 87 67 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jun 17, 4:05 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT THU JUN 17 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-180900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EDT (305 AM CDT) THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 37 min |
| Jun 17, 3:32 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 43 min |
| Jun 17, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 32 min |
| Jun 17, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 18 min |
| Jun 17, 4:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 30 min |
| Jun 17, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 27 min |
| Jun 17, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 15 min |
| Jun 17, 4:32 PM EDT | Flash Flood Warning | MRX | Knox | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.